Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2007, 11:38 PM CDT for Tallapoosa County, Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 11:38 PM CDT (04:38 UTC)
- Expired
- Jun 13, 2007, 12:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:05 AM CDT | TSTM WND DMG | 5 S Dadeville, AL | 10-20 TREES DOWN IN SOUTHERN HALF OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3321 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 130438
SVRBMX
ALC123-130515-
/O.NEW.KBMX.SV.W.0124.070613T0438Z-070613T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 PM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF DADEVILLE...
* UNTIL 1215 AM CDT
* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF DADEVILLE...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REELTOWN BY MIDNIGHT CDT...
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3266 8589 3267 8591 3275 8589 3276 8595
3287 8583 3277 8566 3259 8579 3258 8581
3252 8584 3251 8588
$$
171 follow-up statement
000
WWUS54 KBMX 130456
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1156 PM CDT TUE JUN 12 2007
ALC123-130515-
/O.CON.KBMX.SV.W.0124.000000T0000Z-070613T0515Z/
TALLAPOOSA AL-
1156 PM CDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN TALLAPOOSA COUNTY...
AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF REELTOWN...OR ABOUT 11 MILES NORTH OF
TALLASSEE...MOVING SOUTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF TALLAPOOSA COUNTY.
LAT...LON 3266 8589 3267 8591 3275 8589 3276 8595
3287 8583 3277 8566 3259 8579 3258 8581
3252 8584 3251 8588
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:59 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 12, 8:59 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 859 PM CDT TUE JUN 12 2007 .UPDATE...FOR EVENING ADJUSTMENTS. && .DISCUSSION... THUNDERSTORM COMPLEX MOVING SOUTH OVER CENTRAL GEORGIA IS PUSHING OUTFLOW TOWARDS EAST CENTRAL ALABAMA WITH NEW THUNDERSTORM DEVELOPMENT ON THE LEADING EDGE. THERE IS STILL ENOUGH INSTABILITY OVER PARTS OF EAST CENTRAL ALABAMA TO SUSTAIN A FEW STRONG STORMS AND POSSIBLY AN ISOLATED SEVERE. WILL ADJUST POPS TO REFLECT LATEST RADAR TRENDS. ELSEWHERE IT LOOKS VERY QUIET WITH NOTICEABLY DRIER AIR MOVING INTO THE NORTHERN HALF OF ALABAMA. DEWPOINTS FROM TCL TO GAD ARE IN THE MID 40S TO MID 50S. TEMPERATURES WILL NEED TO BE LOWERED A FEW DEGREES IN THESE AREAS AND A FEW UPPER 50S ARE NOT OUT OF THE QUESTION NORTH OF INTERSTATE 59. && .AVIATION...00Z TAF DISCUSSION. MOST OF THE STORMS NEAR THE SOUTHERN TAF SITES ARE BEGINNING TO WIND DOWN FOR NOW. STILL KEEPING VCTS IN AT TOI AS ADDITIONAL WEAKER STORMS HAVE DEVELOPED TO THEIR NORTH AND ARE SLOWLY MOVING SOUTH. THE WINDS WHICH HAVE LARGELY BEEN FROM THE NORTH WILL BEGIN TO SHIFT OUT OF THE EAST AS THE BACKDOOR BOUNDARY SLIDES FURTHER WEST. FOR THE MOST PART SHOULD REMAIN UNDER VFR CONDITIONS WITH THE EXCEPTION OF SOME HAZY SPOTS SOUTH AT MGM...EET...TOI WHERE MVFR VISIBILITIES ARE EXPECTED DURING THE MORNING. ANB WILL ALSO EXPERIENCE REDUCED VISIBILITIES FALLING BACK TO IFR CONDITIONS. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/17
Hazardous weather outlook, Jun 12, 7:00 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT TUE JUN 12 2007 ALZ011>015-017>050-131735- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...NONE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHWARD ACROSS CENTRAL GEORGIA ON THURSDAY MORNING INTO THE AFTERNOON HOURS. THIS IMPULSE IS EXPECTED TO DEVELOP STRONG THUNDERSTORMS ACROSS EASTERN ALABAMA. THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL BE NEAR THE ALABAMA GEORGIA STATE LINE FROM 2PM THROUGH THE EVENING HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY ON THURSDAY AFTERNOON FOR THE EAST. 17/KLAWS
In the hours before
Special weather statement, Jun 12, 10:26 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1026 PM CDT TUE JUN 12 2007 ALZ028-029-130400- CLAY-RANDOLPH- 1026 PM CDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND RANDOLPH COUNTIES UNTIL 1100 PM CDT... AT 1024 PM CDT A STRONG THUNDERSTORM WAS REPORTED OVER R.L. HARRIS DAM...MOVING SOUTH AT 10 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. STRONG GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 17/KLAWS
Special weather statement, Jun 12, 11:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1101 PM CDT TUE JUN 12 2007 ALZ037-130430- TALLAPOOSA- 1101 PM CDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 1130 PM CDT... AT 1058 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTH OF NEW SITE...MOVING SOUTHWEST AT 20 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 17
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:43 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 32 min |
| Jun 13, 12:15 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 45 min |
| Jun 13, 12:23 AM CDT | Severe Thunderstorm Warning | BMX | Talladega | 52 min |
| Jun 13, 12:48 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.